Get your Health question answered in 3 easy steps

128 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pain in the left upper thigh?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2015
Answered : 312 Questions
Question
left leg upper thigh soreness sometimes pain...at times radiating down the outside of leg to ankle. brought on more with jogging and standing for prolonged periods. have tried copperfit braces lower leg and upper thigh that does help some. but it is chronic
Wed, 25 Apr 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Eni 2 hours later
Brief Answer:
Varicose veins

Detailed Answer:
Dear patient,
From what you describe, this seems to be a problem with varicose veins. In early stages, we have found that copperfit braces can help a lot to alleviate the pain, but as the condition progresses there needs to be more specialized help.
I would recommend to avoid standing for prolonged period. If you can't sit, at least walk around the place. Walking can help because muscle contraction helps the veins to push the blood higher and to get it moving. Jogging is painful because it seems to strain a lot the muscles and increases the pressure inside the veins.
I also recommend to add more fibers in your diet, because they help the walls of your blood vessels, and to keep using copperfit braces.
It is concerning to me the amount of motrin you take. Please be careful, because motrin and other NSAIDs can cause gastric ulcers and other GI and cardiovascular problems. Use with caution!
In the end, if symptoms persist, I recommend you to see a vascular surgeon. He wil explain you further about the techniques and the rate of success in removing definitely this problem.

Hope I have answered your question. If you have any further questions I will be happy to help.
Manoku Eni M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon